Apologies, I messaged earlier but seemed to somehow delete what I was writing - must be limited words allowed! Hope your day has been ok and your dad (and mum) is ok too.
Well known side effects of Parkinsons is depression. The lack of dopamine, which controls part of the brain's reward and pleasure centres, can also cause addiction (such as gambling).
One of the drugs used to increase (or trick the brain into thinking it has greater levels of) dopamine is Madopar - just google any of these and you'll read all you need to know...
My dad suffers with his legs, but we have just discovered that the main reason for this is that he has been sitting for too long (he can't manage to stay in a bed any longer), therefore his muscles have retracted - so every time he tries to lay down, he is in agony as he is stretching them again (!) Exercise is really important. If your dad is at the early stages then Tai chi is recommended (as other things which you'll find on here). Diet is also really important and PLENTY of fluid (which aids the drugs working and constipation).
There is so much to learn - and each stage brings with it new challenges. It wouldn't be fair of me to assume that your father would have the same symptoms as mine - that's the incredible thing - it's different in every sufferer!
Get yourself in contact with a Parkinson Nurse - and make sure that they correspond directly with the consultant attributed to your dad. For 6 years we were under a consultant and Parkinsons nurse, not realising that our brilliant nurse, worked with a different (more specialist) consultant! They had weekly meetings - you see the consultant maybe twice a year, if you are lucky!
Shout if I can help. Take care xx